MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4770
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing emergency aneurysm embolization, during the operation, the aneurysm ruptured, and a balloon was used for closure.The balloon leaked, and another balloon was replaced to successfully block the blood vessel.This report was hereby.No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information received reported the lesion was in the ophthalmic artery.Vessel tortuosity was normal.The devices were pre pared as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4): equipment used: vis (m-81805), 203cm ruler (m-83360).Drawing(s) referenced: none.As found condition: the hyperform occlusion balloon catheter was returned for analysis within a shipping box and within a plastic bio-pouch.The guidewire was returned within the hyperform occlusion balloon catheter.Damage location details: the guidewire was found extending out from within the hyperform catheter hub for ~20.7cm and from within the catheter distal tip for ~22.0cm.No damages were found with the hyperform catheter hub.No bends or kinks were found with the hyperform catheter body.Upon visual inspection, the hyperform balloon appears to be in good condition.Testing/analysis: the guidewire could not be removed from within the hyperform occlusion balloon catheter as resistance was encountered.Therefore, in order to test the balloon for inflation, the hyperform catheter body and guidewire were cut.An in-house tapered mandrel was inserted into the balloon distal tip.The balloon was inflated, no leaks or pinholes were detected.Conclusion: based on the device analysis and reported information, the customer¿s ¿no/slow inflation during procedure¿ report could not be confirmed.No defect was found with the returned hyperform occlusion balloon catheter that would have contributed to the event.The hyperform balloon inflated without issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HYPERFORM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17190905
Report Number2029214-2023-00969
Device Sequence Number17975320
Product Code MJN
UDI-Device Identifier00763000294328
UDI-Public00763000294328
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2024
Device Model Number104-4770
Device Catalogue Number104-4770
Device Lot NumberB367092
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer06/26/2023
08/15/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date06/30/2023
09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown